MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065752145
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that ophthalmic irrigation and aspiration was clogged.Patient and procedure were not reported.No patient harm was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened polymer i/a coaxial was received for the report of occlusion.The returned sample was visually inspected and found conforming.An occlusion/leakage test was performed on the handpiece and was found conforming.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be visually and functionally conforming; therefore the root cause for the customer complaint issue cannot be determined.The sample was found to meet specification all handpieces are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is:(b)(4).

Brand Name
INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19329307
Report Number2523835-2024-00995
Device Sequence Number14222150
Product Code KYG
UDI-Device Identifier00380657521456
UDI-Public00380657521456
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number8065752145
Device Lot Number157618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown